I have had a chest infection and now on my 3 lot of antibiotics use brown inhaled once at night and once in the morning. Use the blue as well when struggling. Thought I was getting better but any exercise and I'm back struggling for breath. Went of a chest x-ray and was normal. Still coughing and bringing up watery phlegm.

Good job I had the flu jab as this is now going on for 4 weeks.

My peak flow went down to 175 and yesterday up to 250.

Now struggling again.

If the steroid inhaler worked as it should then I surely would not need the blue so much.

GP said 'was 250 my normal peak flow' and nurse says it is for my age I am 65.

6 Replies

  • In your previous posting you said you were 65 and 5ft 6 in height, right? Your peak flow readings sound rather low to me.

    I'm a well controlled asthmatic - I hardly ever need to use my blue ventolin inhaler. If you are needing to use yours on a regular basis that is an indication that your asthma is not properly controlled.

    I really do think you need some medical advice,. I would normally recommend you give the asthmaUK helpline a ring and talk to one of the nurses there, but the helpline isn't open at the weekend. Try dialling 111.

  • Thanks Maggie. I will go see my Asthma nurse as my GP seems to think I'm OK. I did ring 111 and a whole team of paramedics came out to me and said I was OK. I think they thought I was having a panic attack as well as asthma. Well you do panic, which I know makes it worse. I will also ring asthma UK a ring to see what they say. Yes if the steroid inhaled was working I would not by needing my blue inhaler at all.

  • You can increase your brown inhaler dose in discussion with your asthma nurse. You can have it up to 8 puffs a day! If you're not well controlled then increasing the dose might be a good idea. I also take Ventolin before exercise, I know it's meant to be a reliever but I find taking it preemptively does help for exercise.

  • Thanks for that, I am worried that taking too much of the brown steroid inhaler the side effect means it can leak calcium out of bones and as I am a pensioner I have always been reluctant to do that,

  • Do you have any issues with the brown inhaler? For example when taking it do you have a coughing fit that chokes you? If so stop the brown and just use the ventolin as what I have put in my post is a major alligic reaction to browns I am only on ventolin but I have the use of a nebuliser to me it sounds like two things one you need to have a nebuliser for a few days and two if you answered yes to my question stop your brown just use ventolin and see if you pick up if you do inform your dr.

  • No problem with either just dont think that they are strong enough when I have a chest infection I most probably need a review with the asthma clinic, I have heard that Boots help with Asthma giving advice.

You may also like...